Texas, 2008Flash Flood in Texas, May 5, 2008
May 5, 2008 · NWS EWX · 1 event in 1 county or zone
An isolated rain shower remained stationary over northeast Comal County causing isolated flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated rain shower remained stationary over northeast Comal County causing isolated flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 5, 2:33 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, May 5, 2:33 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 PM CDT MON MAY 5 2008
.DISCUSSION...
SCATTERED LIGHT SHOWERS ARE SLOWLY BEGINNING TO DEVELOP ALONG THE
COASTAL PLAINS AND ARE POPPING UP ACROSS THE EASTERN HALF OF SOUTH
CENTRAL TEXAS. THIS ACTIVITY WILL INCREASE IN AREAL COVERAGE AND
INTENSITY DURING THE EVENING AND INTO THE OVERNIGHT HOURS. GFS
AND ECMWF GUIDANCE ARE STILL INDICATING THE DEVELOPMENT OF AN MCS
OVERNIGHT ACROSS THE RIO GRANDE PLAINS. WHILE AVERAGE ACCUMULATIONS
WILL GENERALLY BE ABOUT ONE QUARTER TO ONE HALF OF AN INCH...SOME
AREAS WILL SEE LOCALLY HEAVY RAINFALL...WITH AMOUNTS OF 1-3 INCHES
POSSIBLE BEFORE SUNRISE. RAIN CHANCES WILL DROP OFF DRAMATICALLY
TUESDAY MORNING AS DRIER AIR PUSHES INTO THE REGION.
THE UPPER LOW TO THE WEST IS NOW EXPECTED TO TRACK A LITTLE
FURTHER TO THE SOUTH THAN PREVIOUSLY ANTICIPATED. CURRENT GUIDANCE
PUSHES THE LOW ACROSS WEST TEXAS AND INTO THE RED RIVER VALLEY ON
WEDNESDAY. ANOTHER ROUND OF CONVECTIVE ACTIVITY IS EXPECTED OVERNIGHT
TUESDAY AND INTO WEDNESDAY AS THE DRYLINE CREEPS IN FROM THE WEST
AHEAD OF THE LOW. MODERATE SE FLOW IN THE BL ON TUESDAY WILL AID
IN SOME MOISTURE RECOVERY. THE BEST CHANCE FOR RAIN WILL BE ACROSS
THE WESTERN HILL COUNTRY AND ALONG THE EDWARDS PLATEAU LATE
TUESDAY...THEN SHIFTING TO THE NORTHEASTERN COUNTIES BY WEDNESDAY
MORNING. SOME OF THE STORMS WHICH DEVELOP LATE TUESDAY/EARLY
WEDNESDAY COULD BECOME SEVERE. SLIGHT CHANCES FOR RAIN WILL
CONTINUE INTO WEDNESDAY AFTERNOON ACROSS EASTERN SOUTH CENTRAL
TEXAS AS THE UPPER LOW PROGRESSES INTO THE SOUTHERN GREAT PLAINS.
WARM CONDITIONS ARE IN STORE FOR THE END OF THE WORKWEEK AS WINDS
SHIFT TO THE SOUTHWEST LATE WEDNESDAY AND INTO THURSDAY IN THE WAKE
OF THE PASSAGE OF THE LOW. THE WARM AND VERY DRY AIR WILL EASILY
PUSH TEMPERATURES INTO THE MID-90S ACROSS THE METRO AREAS AND UPWARDS
OF THE CENTURY MARK ALONG THE RIO GRANDE PLAINS AND IN THE VALLEY.
WINDS WILL RETURN TO THE SOUTHEAST LATE THURSDAY...BUT GULF MOISTURE
WILL BE TOO LIMITED FOR ANYTHING OTHER THAN AN INCREASE IN CLOUDS.
ZONAL FLOW ALOFT WILL KEEP TEMPERATURES (BOTH MAX AND MIN) ABOUT
10 DEGREES ABOVE MID-MAY NORMALS THROUGH THE WEEKEND...BUT NO NEW
RECORDS ARE EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 68 84 69 83 64 / 40 20 30 40 10
AUSTIN BERGSTROM INTL AIRPORT 67 85 69 84 64 / 40 20 30 40 10
DEL RIO INTL AIRPORT 72 90 69 96 66 / 40 10 40 - -
SAN ANTONIO INTL AIRPORT 68 84 70 86 65 / 50 20 30 20 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/08
Hazardous weather outlook, May 5, 4:49 AM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT MON MAY 5 2008
TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT MON MAY 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE
TODAY AND TONIGHT WITH SHOWERS AND THUNDERSTORMS. THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL WILL BE GREATEST TONIGHT ALONG THE RIO
GRANDE VALLEY AND OVER THE RIO GRANDE PLAINS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AFTERNOON ACROSS VAL
VERDE COUNTY. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXPAND
EAST AND SOUTH TUESDAY EVENING INTO THE WESTERN HILL COUNTRY...
INCLUDING KINNEY AND UVALDE COUNTIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY LATE TUESDAY WITH
THE THREAT OF SEVERE THUNDERSTORMS ON THE RISE.
Flash Flood, Comal
- When
- May 5, 4:30 PM CST to 5:00 PM CST
- Where
- Comal County, 5.2 mi ENE of Sattler to 2.98 mi ENE of Sattler
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 29.859, -98.090
Winding View road along with a few other streets in the River Chase Subdivision were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Mexico, May 5 to 7, 2008$3.0 million · 2.75 in hail · 18 events
- Hail in Kansas, May 5, 2008$204,000 · 1 in hail · 5 events
- Tornadoes and Hail in Texas, May 5 to 7, 2008$90,000 · EF0 · 12 events
- Hail and Damaging Winds in Kansas, May 5, 2008$10,000 · 4.25 in hail · 41 events
- Hail and Damaging Winds in Kansas, May 5, 2008$25,000 · 1.75 in hail · 20 events
- Hail and Damaging Wind in New Mexico, May 5, 2008$25,000 · 4.25 in hail · 7 events
- Hail and Damaging Winds in Texas, May 5 to 6, 2008$15,000 · 1.75 in hail · 8 events
- Flash Flood in Texas, May 5, 2008$20,000 · 1 event
- Flash Flood and Hail in Oklahoma, May 5, 20081.75 in hail · 13 events
- Frost and Freeze in New York, May 5, 200812 events
- Hail in Kansas, May 5, 20081.75 in hail · 10 events
- Hail in North Carolina, May 5, 20080.88 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102069.